While my dog was being boarded the boarder said he had a tapeworm. There is a vet associated with the boarder and he was given tapeworm meds. It's been a week and a half since he was given his meds for the tapeworm but I am seeing rice like things in his stool and things that look more like half of soybeans. I have read it take weeks for the tapeworm to start to be seen in the stool but it doesn't seem like it could be long enough since he was give the tapeworm meds for a new one to have grown. My dog also doesn't have fleas which makes me even more worried about how he got it in the first place.
Hi, Georgia! The *rice* that you're seeing is actually egg baskets breaking free from the main body of the tapeworm. You should NOT be seeing them ~ usually they're gone after 24-48hrs. Not knowing what product was given to your dog, and whether it was orally or by injection I really can't wager any guesses, but now you have to have your dog dewormed because eventually it will start robbing nutrition from your poochie.
I would have your vet take over, or find one in your neighborhood. She'll likely give an injection of a med like Drontal (praziquantal/pyrantal pamoate) and possibly advise a second treatment in 2-3wks.
The egg baskets are really of no danger to you. Dogs and cats get tapeworm from eating fleas or, rarely in dogs, small animals like mice. The vet can also check for evidence of fleas because he had to have been in contact with them at some point and you will want to be sure they're gone.
Best wishes, WCV
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2011 • 1 answer
Posted 9 Dec 2014 • 2 answers
Posted 29 Dec 2014 • 2 answers
Posted 30 Mar 2015 • 2 answers
Hi Could someone please help me with this question, my dog is on vetmedin and my vet couldnt really?
Posted 17 Oct 2015 • 1 answer